MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 17.0MM CANNULATED DRILL BIT LARGE QC/300MM; BIT,DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 17.0MM CANNULATED DRILL BIT LARGE QC/300MM; BIT,DRILL
Catalog Number 357.394
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight was not provided for reporting.Device is an instrument and is not implanted / explanted.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017, patient underwent a trochanteric fixation nail (tfn) procedure.During the procedure, the opening drill bit snapped at the quick connect attachment.It was chucked on a stryker system 7 drill.Drill bit was removed and the awl was used to complete entry.Generated fragments were removed easily.There was no patient consequence.The procedure was completed successfully with no delay.Patient status was reported as good.This report is for one (1) 17.0mm cannulated drill bit large qc/300mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: device available for evaluation: date returned to manufacturer.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product development investigation was performed for the subject device (drill bit, part number 357.394, lot number ur68798).The subject device was returned with the complaint condition stating the complaint of broken was confirmed.Whether this complaint could be replicated is not applicable because the device was returned broken.Upon visual inspection, it was noted that the drill bit was broken at the transition between the 8mm and 6 mm diameter sections.The fragment was not returned.Dimensional analysis was not performed as relevant features were not returned.Drawings were reviewed and were determined to be suitable for the intended design, application and dimensional conformity when used as recommended.Dhr review showed no ncr¿s were generated during production.Material and hardness testing was completed at the time of manufactured and confirmed to have no issues through the dhr review.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition, based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.While no definitive root cause could be determined it is possible that the device encountered unintended forces (such as being struck off axis).Device history record review.Part number: 357.394, synthes lot number: ur68798, release to warehouse date: 19-mar-2007, 28-mar-2007, supplier: (b)(4).Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
17.0MM CANNULATED DRILL BIT LARGE QC/300MM
Common Device Name
BIT,DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7154614
Report Number2939274-2017-50491
Device Sequence Number1979379
Product Code HTW
UDI-Device Identifier10886982196194
UDI-Public(01)10886982196194(10)UR68798
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.394
Device Lot NumberUR68798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2018
Initial Date Received by Manufacturer 12/02/2017
Supplement Date Received by Manufacturer01/19/2018
01/29/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date01/25/2018
01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR